MAUDE Adverse Event Report: KARL STORZ SE & CO.KG HOPKINS TELESCOPE 30°, 4 MM, 18 CM

KARL STORZ SE & CO.KG HOPKINS TELESCOPE 30°, 4 MM, 18 CM
Model Number 7230BVA
Medical Device Problem Codes Break (1069); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturer for further investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that the hopkins scope was black / cannot see anything.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Conclusion summary: the device was sent to the karl storz assessment and repair department for inspection.During the technical inspection, the error description provided by the customer, "black / cannot see anything", could be confirmed.The examination revealed a broken lens system.Imaging is no longer possible due to the breakage.No further external damage is apparent.It is possible that the optics were subjected to mechanical overload, leading to the breakage of one or more imaging lenses.The damage is not attributable to a manufacturing or production fault.Analysis of the period in question, from (b)(6) 2023 - (b)(6) 2026, revealed a rate of (b)(4) based on total sales of (b)(4) units and one (1) complaint regarding this fault.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 4 MM, 18 CM
Common Device Name
HOPKINS TELESCOPE 30°, 4 MM, 18 CM
Manufacturer (Section D)
KARL STORZ SE & CO.KG
dr.karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key24078820
Report Number9610617-2026-00054
Device Sequence Number5790000
Product Code EOB
UDI-Device Identifier04048551193914
UDI-Public04048551193914
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7230BVA
Device Catalogue Number7230BVA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown